Alert archive / California / Wind Advisories in 2006
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 16, 2006, 2:41 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 16, 2006, 3:17 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 2:41 AM PDT (09:41 UTC)
- In effect from
- Oct 16, 2006, 3:17 PM PDT
- Expired
- Oct 17, 2006, 11:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 160941 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 241 AM PDT MON OCT 16 2006 ...WIND ADVISORY FOR THE DESERT AREAS LATE THIS AFTERNOON THROUGH TUESDAY MORNING... .A STRONG WEST TO EAST PRESSURE GRADIENT IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING ACROSS SOUTHERN CALIFORNIA. THIS IS DUE TO AN UPPER LEVEL TROUGH MOVING INLAND TO THE NORTH. CAZ060>062-162130- /O.NEW.KSGX.WI.Y.0024.061017T0000Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 241 AM PDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY. SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE POSSIBLE...ESPECIALLY THROUGH BANNING PASS...AND THE WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY ALSO REDUCE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. USE EXTRA CAUTION. $$ BALFOUR
5 follow-up statements
000 WWUS76 KSGX 162015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PDT MON OCT 16 2006 ...WIND ADVISORY FOR THE DESERT AREAS LATE THIS AFTERNOON THROUGH TUESDAY MORNING... .A STRONG WEST TO EAST PRESSURE GRADIENT IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING ACROSS SOUTHERN CALIFORNIA. THIS IS DUE TO AN UPPER LEVEL TROUGH MOVING INLAND TO THE NORTH. CAZ060>062-170500- /O.CON.KSGX.WI.Y.0024.061017T0000Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 115 PM PDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT TUESDAY. SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE POSSIBLE...ESPECIALLY THROUGH BANNING PASS...AND THE WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY ALSO REDUCE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 162217 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 PM PDT MON OCT 16 2006 ...WIND ADVISORY FOR THE DESERT AREAS THROUGH TUESDAY MORNING... .A STRONG WEST TO EAST PRESSURE GRADIENT IS GENERATING STRONG NORTHWEST WINDS THIS AFTERNOON. A WIND ADVISORY IS NOW IN EFFECT THROUGH TUESDAY MORNING. WIND GUSTS TO 45 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS...AND BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. CAZ060>062-170500- /O.EXT.KSGX.WI.Y.0024.061016T2217Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 317 PM PDT MON OCT 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. SUSTAINED WEST TO NORTHWEST WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. USE EXTRA CAUTION. $$ MOEDE
000 WWUS76 KSGX 170442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 942 PM PDT MON OCT 16 2006 ...WIND ADVISORY FOR THE DESERT AREAS THROUGH TUESDAY MORNING... .A WIND ADVISORY IS IN EFFECT THROUGH TUESDAY MORNING. WIND GUSTS TO 45 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS...AND BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. CAZ060>062-171300- /O.CON.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 942 PM PDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. SUSTAINED WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. USE EXTRA CAUTION. $$ MOEDE
000 WWUS76 KSGX 171128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 428 AM PDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FOR THE DESERT AREAS OF SOUTHWEST CALIFORNIA UNTIL 11 AM PDT THIS MORNING... .WIND GUSTS OVER 40 MPH HAVE BEEN OBSERVED SINCE MIDNIGHT OVER EASTERN SAN DIEGO COUNTY AND THE COACHELLA VALLEY. WINDS WILL BEGIN TO DIMINISH AFTER 8 AM PDT AS PRESSURE GRADIENTS WEAKEN. BY 11 AM PDT WIND GUSTS ARE NOT EXPECTED TO EXCEED 35 MPH AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. CAZ060>062-171800- /O.CON.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 428 AM PDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. SUSTAINED WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE LIKELY THROUGH BANNING PASS AND THE WIND PRONE AREAS OF... APPLE VALLEY... LUCERNE VALLEY... JOHNSON VALLEY... COACHELLA VALLEY... AND EASTERN SAN DIEGO COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE AT TIMES. USE EXTRA CAUTION. $$ BALFOUR
000 WWUS76 KSGX 171753 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1053 AM PDT TUE OCT 17 2006 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS OVER THE DESERT AREAS HAVE DECREASED. CAZ060>062-171900- /O.EXP.KSGX.WI.Y.0024.000000T0000Z-061017T1800Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1053 AM PDT TUE OCT 17 2006 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. $$ AH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:37 AM PDT, 4 minutes earlier.
Area forecast discussion, Oct 16, 2:37 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT MON OCT 16 2006
.SYNOPSIS...A DEEP MARINE LAYER WILL CONTINUE THE CLOUDY SKIES AND
ARES OF DRIZZLE WEST OF THE MOUNTAINS THROUGH TUESDAY. AN UPPER
LEVEL TROUGH MOVING INLAND TO THE NORTH WILL CAUSE GUSTY WINDS
ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH TUESDAY
MORNING. ON WEDNESDAY...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE
GREAT BASIN...BRINGING OFFSHORE FLOW...CLEAR SKIES AND WARMER
WEATHER FOR THE END OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ABOUT ANOTHER 12 HOURS OF FLAT RIDGING WILL MAINTAIN SUBSIDENCE
INVERSION...AFTER WHICH COLD AIR ADVECTION ALOFT ASSOCIATED WITH
TROUGH MOVING INLAND TO THE NORTH SHOULD ERODE THE INVERSION.
NEVERTHELESS EXPECT THE DEVELOPING STRONG WESTERLY FLOW TO CONTINUE
ADVECTING MOISTURE AT LOW LEVELS THROUGH TUESDAY MORNING. PRESSURE
GRADIENTS ALONG WITH NAM12 SURFACE AND 850 MB WINDS SUPPORT
SUSTAINED 30 GUSTS 45+ MPH WINDS OVER DESERT ZONES SO HAVE ISSUED A
WIND ADVISORY BEGINNING LATE THIS AFTERNOON. GRADIENT RELAXES
RAPIDLY ON TUESDAY AS SURFACE HIGH PRESSURE BUILDS OVER GREAT BASIN.
HIGH AMPLITUDE RIDGING BETWEEN 130-140W LONGITUDE TUESDAY THROUGH
WEDNESDAY...AND THE REVERSAL TO AN OFFSHORE PRESSURE GRADIENT
TUESDAY NIGHT...SHOULD COMBINE TO PRODUCE A WEAK TO MODERATE SANTA
ANA WIND EVENT WEDNESDAY MORNING. LOCAL WIND PROGRAM USING 16/00Z
NAM AND GFS MODEL RUNS GENERATED GUSTS 25-50 MPH FAVORED AREAS. NOT
STRONG ENOUGH TO WARRANT A HIGH WIND WATCH. WILL HOLD OFF ON FIRE
WEATHER WATCH AS BOUNDARY LAYER RELATIVE HUMIDITY SHOULD REMAIN
ABOVE 15 PERCENT FOR NEXT 72 HOURS...GIVEN RECENT RAINS AND RESIDUAL
MOISTURE IN THE BOUNDARY LAYER NOT BEING COMPLETELY SCOURED OUT
UNTIL WEDNESDAY AFTERNOON. BY THURSDAY WIDESPREAD RELATIVE HUMIDITY
BELOW 10 PERCENT IS LIKELY...AND WITH THE OFFSHORE FLOW FORECAST TO
PREVAIL THROUGH THE WEEKEND...EXPECT SEVERAL CONSECUTIVE DAYS OF
VERY DRY CONDITIONS. HOWEVER DURING THIS PERIOD THE UPPER LEVEL
SUPPORT HAS WEAKENED SO NO WIDESPREAD AND/OR LONG DURATIONS OF
STRONG WIND GUSTS ARE NOT EXPECTED.
&&
.AVIATION...
A MODERATE...ELEVATED INVERSION AND INCREASING ONSHORE FLOW ARE
EXPECTED TO KEEP A DEEP MARINE LAYER W OF THE MTNS THROUGH TODAY
WITH BASES BETWEEN 3.5K AND 4K FT MSL AND TOPS AROUND 5K FT MSL.
GENERALLY VFR CONDITIONS WITH LOCAL MVFR ARE EXPECTED ALONG THE
COAST...WITH AREAS OF MVFR CIGS AND VIS LIKELY INLAND THROUGH 18Z.
PARTIAL CLEARING IS POSSIBLE DURING THE DAY OVER COASTAL AND VALLEY
AREAS...BUT THE COASTAL MOUNTAIN SLOPES AND SANTA ANA MOUNTAINS WILL
LIKELY REMAIN PARTIALLY OBSCURED BELOW 5K. NW WINDS OF 10 TO 15 KT
ABOVE THE MARINE LAYER TO 10K FT...WILL INCREASE TO AROUND 25 KT
AFTER 21Z WITH LOCAL MODERATE TURBULENCE POSSIBLE OVER THE RIDGES.
OTHERWISE W WINDS 15 KT OR LESS BELOW CLOUD TOPS EXCEPT NEAR THE
WINDIER PASSES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY BEGINNING 17/00 UTC
FOR DESERT ZONES...CAZ060-061-062
&&
PUBLIC...BALFOUR
AVIATION...DANDREAHazardous weather outlook, Oct 15, 4:00 PM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SUN OCT 15 2006 CAZ042-043-048-050-055>058-060>062-161100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. DENSE FOG WILL REDUCE VISIBILITIES ON THE COASTAL SLOPES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DENSE FOG WILL REDUCE VISIBILITIES ON THE COASTAL SLOPES MONDAY NIGHT AND TUESDAY MORNING. GUSTY WEST WINDS WILL DEVELOP MONDAY AND TUESDAY OVER THE MOUNTAINS AND DESERTS. MODERATE SANTA ANA WINDS ARE EXPECTED WEDNESDAY AND THURSDAY...DECREASING FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:09 PM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 20 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.